Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Lusternik-Schnirelmann category and cobordism


Author: Harpreet Singh
Journal: Proc. Amer. Math. Soc. 102 (1988), 183-190
MSC: Primary 57R75,; Secondary 55M30
MathSciNet review: 915741
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Lusternik-Schnirelmann category of a manifold $ M$ is the smallest integer $ k$ that $ M$ can be covered by $ k$ open sets each of which is contractible in $ M$. It is an upper bound for the length of nonzero products of Stiefel-Whitney classes of $ M$. The object of this paper is to use this restriction, on the length of nonzero products, to investigate the cobordism classes of manifolds with category less than or equal to three.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R75,, 55M30

Retrieve articles in all journals with MSC: 57R75,, 55M30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1988-0915741-1
PII: S 0002-9939(1988)0915741-1
Article copyright: © Copyright 1988 American Mathematical Society